Alert archive / Michigan / Gale Watches in 2008

Gale Watch 2, NWS Gaylord, MI

October 29, 2008

NWS Gaylord, MI issued this gale watch at Oct 29, 2008, 4:59 AM EDT. It took effect at Oct 30, 2008, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 29, 2008, 4:59 AM EDT (08:59 UTC)
In effect from
Oct 30, 2008, 2:00 PM EDT
Expired
Oct 29, 2008, 3:50 PM EDT
In force
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS73 KAPX 290859
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
459 AM EDT WED OCT 29 2008

LHZ347>349-291530-
/O.EXT.KAPX.GL.W.0026.000000T0000Z-081029T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
459 AM EDT WED OCT 29 2008

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

GALE FORCE WIND GUSTS TO 40 KNOTS CAN BE EXPECTED INTO THIS
AFTERNOON BEFORE WINDS BEGIN TO DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ342-344>346-291530-
/O.EXT.KAPX.SC.Y.0100.000000T0000Z-081030T0400Z/
/O.NEW.KAPX.GL.A.0002.081030T1800Z-081031T0900Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
459 AM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT
EDT TONIGHT. 

NORTH TO NORTHWEST WINDS FROM 15 TO 25 KNOTS CAN BE EXPECTED
THROUGH THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. WAVES FROM
5 TO 8 FEET CAN ALSO BE EXPECTED THROUGH THE AFTERNOON HOURS.

WINDS WILL SHIFT TO THE SOUTHWEST THURSDAY AND INCREASE TO 15 TO
25 KNOTS...WITH GALE FORCE GUSTS OF 35 TO 40 KNOTS EXPECTED TO
DEVELOP BY THURSDAY AFTERNOON. THESE WINDS WILL CONTINUE INTO
THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LMZ323-291530-
/O.EXT.KAPX.SC.Y.0100.000000T0000Z-081030T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
459 AM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS MORNING BEFORE
DIMINISHING THIS AFTERNOON. WAVE HEIGHTS OF 3 TO 6 FEET CAN ALSO
BE EXPECTED NORTH OF OLD MISSION LIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-LMZ341-291530-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/
/O.NEW.KAPX.GL.A.0002.081030T1800Z-081031T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
459 AM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
THIS AFTERNOON. 

NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS
AFTERNOON BEFORE SUBSIDING THIS EVENING.

WINDS WILL SHIFT TO THE SOUTHWEST THURSDAY AND INCREASE TO 15 TO
25 KNOTS...WITH GALE FORCE GUSTS OF 35 TO 40 KNOTS EXPECTED TO
DEVELOP BY THURSDAY AFTERNOON. THESE WINDS WILL CONTINUE INTO
THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LSZ321-291530-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
459 AM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS EVENING AND
CONTINUE INTO THIS AFTERNOON BEFORE DIMINISHING LATE IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ346-LSZ322-291530-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
459 AM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS
AFTERNOON BEFORE DIMINISHING BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JPB
2 follow-up statements
000
WHUS73 KAPX 291454
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1054 AM EDT WED OCT 29 2008

LHZ347>349-292100-
/O.CON.KAPX.GL.W.0026.000000T0000Z-081029T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1054 AM EDT WED OCT 29 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

GALE FORCE WIND GUSTS TO 40 KNOTS CAN BE EXPECTED THIS AFTERNOON
BEFORE WINDS BEGIN TO DIMINISH LATE IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345-LMZ341-292300-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/
/O.CON.KAPX.GL.A.0002.081030T1800Z-081031T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1054 AM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT. 

NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS
AFTERNOON BEFORE SUBSIDING THIS EVENING.  

WINDS WILL SHIFT TO THE SOUTHWEST THURSDAY AND INCREASE TO 15 TO
25 KNOTS...WITH GALE FORCE GUSTS OF 35 TO 40 KNOTS EXPECTED TO
DEVELOP BY THURSDAY AFTERNOON. THESE WINDS WILL CONTINUE INTO
THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LMZ342-344>346-292300-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-081030T0400Z/
/O.CON.KAPX.GL.A.0002.081030T1800Z-081031T0900Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1054 AM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT. 

NORTH TO NORTHWEST WINDS FROM 15 TO 25 KNOTS CAN BE EXPECTED
THROUGH THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. WAVES
FROM 5 TO 8 FEET CAN ALSO BE EXPECTED THROUGH THE AFTERNOON
HOURS.

WINDS WILL SHIFT TO THE SOUTHWEST THURSDAY AND INCREASE TO 15 TO
25 KNOTS...WITH GALE FORCE GUSTS OF 35 TO 40 KNOTS EXPECTED TO
DEVELOP BY THURSDAY AFTERNOON. THESE WINDS WILL CONTINUE INTO
THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LSZ321-292100-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1054 AM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS
AFTERNOON BEFORE DIMINISHING BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ346-LSZ322-292100-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1054 AM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS
AFTERNOON BEFORE DIMINISHING BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ323-292300-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-081030T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1054 AM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

NORTHWEST WINDS OF 15 TO 25 KNOTS WILL GRADUALLY DIMINISH THIS
AFTERNOON. WAVE HEIGHTS OF 3 TO 6 FEET CAN BE EXPECTED NORTH OF
OLD MISSION LIGHT...SUBSIDING TO 2 TO 4 FEET TOWARD EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
JK
000
WHUS73 KAPX 291950
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EDT WED OCT 29 2008

LHZ347>349-300400-
/O.CAN.KAPX.GL.W.0026.000000T0000Z-081029T2100Z/
/O.EXA.KAPX.SC.Y.0100.000000T0000Z-081030T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
350 PM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THIS
ADVISORY REPLACES THE GALE WARNING PREVIOUSLY IN EFFECT.

NORTHWEST WINDS OF 15 TO 25 KNOTS WILL PRODUCE 3 TO 5 FOOT WAVES
INTO THIS EVENING. THESE WINDS AND WAVES ARE EXPECTED TO SUBSIDE
BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-LMZ341-300400-
/O.CAN.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/
/O.UPG.KAPX.GL.A.0002.081030T1800Z-081031T0900Z/
/O.NEW.KAPX.GL.W.0027.081030T1800Z-081031T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
350 PM EDT WED OCT 29 2008

...GALE WARNING IN EFFECT FROM 2 PM THURSDAY TO 5 AM EDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO 5 AM EDT
FRIDAY. 

SOUTHWEST WINDS WILL INCREASE THURSDAY AFTERNOON...WITH 35 KNOT
GALES EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT. WAVES WILL
LIKELY BUILD TO AS HIGH AS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ346-LSZ321-322-292100-
/O.CAN.KAPX.SC.Y.0100.000000T0000Z-081029T2100Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
350 PM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ342-344>346-300400-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-081030T0400Z/
/O.UPG.KAPX.GL.A.0002.081030T1800Z-081031T0900Z/
/O.NEW.KAPX.GL.W.0027.081030T1800Z-081031T0900Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
350 PM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...GALE WARNING IN EFFECT FROM 2 PM THURSDAY TO 5 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO 5 AM EDT
FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT
EDT TONIGHT.

SOUTHWEST WINDS WILL INCREASE THURSDAY AFTERNOON...WITH 35 KNOT
GALES EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT. WAVES WILL
LIKELY BUILD TO AS HIGH AS 7 TO 10 FEET.

FOR THIS EVENING...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL PRODUCE 
3 TO 5 FOOT WAVES EARLY. THESE WINDS AND WAVES ARE EXPECTED TO
SUBSIDE BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ323-300400-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-081030T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
350 PM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

NORTHWEST WINDS OF 15 TO 25 KNOTS WILL PRODUCE 3 TO 5 FOOT WAVES
INTO THIS EVENING. THESE WINDS AND WAVES ARE EXPECTED TO SUBSIDE
BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Oct 29, 4:29 AM EDT, 30 minutes earlier.

Area forecast discussion, Oct 29, 4:29 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
429 AM EDT WED OCT 29 2008

.SYNOPSIS.../ISSUED AT 429 AM/

MIDNIGHT SURFACE ANALYSIS SHOWS BROAD CYCLONIC FLOW ACROSS THE GREAT
LAKES REGION ON THE BACKSIDE OF OCCLUDING STORM OVER THE ST.
LAWRENCE VALLEY.  EAST-WEST ORIENTED TROUGH LIES FROM WESTERN
UPPER...THROUGH THE STRAITS REGION INTO SOUTHERN GEORGIAN BAY.  HIGH
PRESSURE WAS STRETCHED OUT ACROSS THE PLAINS.

UPSTREAM RIDGING WILL GRADUALLY BUILD INTO THE WESTERN GREAT LAKES
LATER TODAY...AND COMBINED WITH LOW LEVEL WARMING AND DRYING WILL
BRING AN END TO ANY LINGERING LAKE INDUCED PRECIPITATION BY LATER
THIS AFTERNOON.  A NICE WARM UP IS THEN IN STORE FOR THE END OF THE
WORK WEEK AS STRONG SOUTHWEST WINDS DEVELOP THURSDAY AHEAD OF A DRY
COLD FRONT FORECAST TO DROP SOUTH ACROSS NORTHERN MI ON FRIDAY.

JPB

&&

.SHORT TERM.../ISSUED AT 429 AM/...TODAY

TO START EARLY THIS MORNING...SEVERAL BANDS OF LAKE CONVECTION
IMPACTING THE FORECAST AREA.  MOST CONCENTRATED AREA EXTENDING
INLAND FROM GRAND TRAVERSE BAY...BUT VEERING WINDS TO A MORE
NORTHERLY DIRECTION (WITH SOME COMPONENT PERPENDICULAR TO BAND
ORIENTATION) SERVING TO PUSH BANDS SOUTH WITH TIME.  ANOTHER BAND
EXTENDS FROM NORTHWEST CHIPPEWA COUNTY INTO NORTHEAST LOWER FROM SLH
SOUTH-SOUTHEAST.  PRECIPITATION HAS BEEN FALLING MAINLY AS RAIN NEAR
LAKE MICHIGAN (WHERE TEMPERATURES FROM THE LEELANAU PENINSULA SOUTH
REMAIN IN THE 40-45 DEGREE RANGE)...WITH MAINLY SNOW ELSEWHERE.

NORTH-NORTHWEST TRAJECTORIES WILL PERSIST MUCH OF THE DAY BEFORE
WINDS BEGIN TO BACK LATER THIS AFTERNOON AHEAD OF APPROACHING LOW
LEVEL RIDGE AXIS.  IR IMAGERY INDICATES A GOOD DEAL OF SC POISED TO
GET PULLED INTO THE FORECAST AREA THIS MORNING...AND COMBINED WITH
OVER WATER INSTABILITY WITH ONE MORE SHOT OF LOW LEVEL COLD
ADVECTION DROPPING 850MB TEMPERATURES INTO THE -10C VICINITY...WILL
KEEP CLOUDS AND SOME THREAT FOR AT LEAST SCATTERED LAKE EFFECT
SNOW/RAIN SHOWERS OFF LAKES MICHIGAN/HURON AT LEAST THROUGH MIDDAY.
RAIN MENTION WILL BE CONFINED TO AREAS WEST OF M-37.  WILL BE A BIT
MORE PESSIMISTIC WITH CLOUD COVER ACROSS NORTHERN LOWER TODAY...
DELAYING SIGNIFICANT CLEARING UNTIL LATER THIS AFTERNOON.  SHOULD BE
FAIRLY BREEZY TODAY AS WELL WITH A DECENT PRESSURE GRADIENT IN
PLACE.

JPB

&&

.LONG TERM.../ISSUED AT 429 AM/...TONIGHT AND BEYOND

TONIGHT...WARM ADVECTION KICKING IN TONIGHT WILL BRING SOME MID/HIGH
CLOUDS TO THE FORECAST AREA.  OTHERWISE WITH LOW/MID LEVEL RIDGING
BUILDING INTO THE WESTERN LAKES LOOKING AT A QUIET NIGHT.

THURSDAY...A BREEZY AND MILDER DAY EXPECTED THURSDAY AS SURFACE
RIDGE SLIDES EAST AND SOUTHWESTERLY RETURN FLOW KICKS IN.  STRONG
LOW LEVEL WARM ADVECTION SHOULD LIMIT MIXING DEPTH...BUT STILL
PLENTY OF 50S EXPECTED WHICH WILL BE A NICE RETURN TO ABOVE NORMAL
TEMPERATURES.

EARLY EXTENDED PERIODS (FRIDAY THROUGH SUNDAY)...COLD FRONT STILL ON
TRACK TO COME THROUGH ON FRIDAY...LOOKS LIKE IT WILL COME THROUGH
DRY THOUGH SOME QUESTION ON EXTENT OF CLOUD COVER WITH GFS AND ECMWF
PRETTY AGGRESSIVE WITH IMPLYING SOME KIND OF LOW ST DECK ALONG/AHEAD
OF THE FRONT.  WILL TREND THE SKY COVER FORECAST FOR FRIDAY IN THIS
DIRECTION.  OTHERWISE LONG RANGE GUIDANCE TREND HAS BEEN TOWARD JUST
A GLANCING BLOW WITH THIS NEXT SHOT OF COLD AIR...WITH MODERATING
TEMPERATURES BY SUNDAY.  DRY FORECAST FOR THE WEEKEND LOOKS LIKE IT
SHOULD HOLD AT THIS POINT.

JPB

&&

.MARINE.../ISSUED AT 429 AM/

TIGHT CYCLONIC GRADIENT AND MIXED LAYER GEOSTROPHIC WINDS IN THE
30-40KT RANGE WILL ENSURE A CONTINUATION OF ONGOING SMALL CRAFT
ADVISORIES AND GALE WARNINGS.  MAY NEED TO CONSIDER A GALE WARNING
FOR THE NORTHWEST LOWER LAKE MICHIGAN NEARSHORE ZONES AS WELL FOR
THIS MORNING.  WINDS WILL BEGIN TO DIMINISH TOWARD EVENING AS
SURFACE RIDGING BUILDS INTO THE STATE AND GRADIENT RELAXES...THOUGH
SMALL CRAFT ADVISORIES MAY STILL BE NEEDED ESPECIALLY ON THE LAKE
HURON SIDE WITH NORTHWEST FLOW COASTAL CONVERGENCE.  THE LULL IN
GUSTY WINDS ON THE LAKES IS EXPECTED TO BE BRIEF...AS WINDS RAMP UP
AGAIN LATER THURSDAY AS SOUTHWESTERLY RETURN FLOW INCREASES.  THIS
WILL LIKELY NECESSITATE A NEW ROUND OF SMALL CRAFT ADVISORIES
THURSDAY/THURSDAY NIGHT...AND POSSIBLY EVEN SOME GALES ON LAKE
MICHIGAN.  THIS LATTER POSSIBILITY WILL RESULT IN A GALE WATCH BEING
HOISTED FOR THURSDAY AFTERNOON/NIGHT IN COORDINATION WITH LOT.

JPB

&&

.AVIATION.../ISSUED AT 120 AM/...VALID FOR 06Z TAFS

SHOWER ACTIVITY WILL BECOME LAKE DRIVEN EARLY THIS MORNING...THEN
TAPPER OFF LATER THIS MORNING. MVFR CIGS ARE EXPECTED TO BECOME VFR
WITH CLOUDS DISSIPATING THIS AFTERNOON. NORTHWEST WINDS WILL BE
GENERALLY 10 TO 20 KNOTS THROUGH LATE AFTERNOON THEN DIMINISH EARLY
TONIGHT.

AJS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ323-
     341-342-344>346.
     GALE WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT FOR
     LMZ341-342-344>346.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ345-
     346.
     GALE WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT FOR
     LHZ345.
     GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ347>349.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LSZ321-
     322.

&&
Hazardous weather outlook, Oct 28, 4:17 PM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
417 PM EDT TUE OCT 28 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
291015-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
417 PM EDT TUE OCT 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

A PERIOD OF HEAVIER SNOW SHOWERS...PRODUCING REDUCED VISIBILITIES
AND SLIPPERY ROAD CONDITIONS...WILL BE FOUND OVER PORTIONS OF
EASTERN UPPER AND NORTHWEST LOWER MICHIGAN THIS EVENING.

GALE FORCE WINDS ARE FORECAST TO DEVELOP WITHIN THE LAKE HURON
NEARSHORE WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE FORCE WINDS ARE EXPECTED TO CONTINUE WITHIN THE LAKE HURON
NEARSHORE WATERS WEDNESDAY MORNING.

GALES ARE AGAIN POSSIBLE OVER THE LAKE MICHIGAN NEARSHORE WATERS
THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

ADAM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 3:50 PM EDTGale WarningAPX36 hr

Nearby

Gale Watches in Michigan, 2008Every gale watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.